| Catalog Number |
PWFX30 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Pressure Sore/Ulcer (2326)
| Date of Event |
03/11/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the auth advised sometimes there is leaking and sometimes they go a few weeks with no leaking.Patient has to lie on side due to bed sores.Nurse advised on tips.It is unclear if the lot number was requested.No medical intervention or patient impact reported.No additional information provided.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: instruction for use: peri care and placement: perform perineal care and assess skin integrity (document per hospital protocol).Separate legs, gluteus muscles, and labia.Palpate pubic bone as anatomical marker.With soft gauze side facing patient, align distal end of the purewick female external catheter at gluteal cleft.Gently tuck soft gauze side between separated gluteus and labia.Ensure that the top of the gauze is aligned with the pubic bone.Slowly place legs back together once the purewick female external catheter is positioned.Maintenance: replace the purewick female external catheter at least every 8 to 12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewick female external catheter.Note: patient can be positioned on back, side lying, frog legged, or lying on back with knees bent and thighs apart (lithotomy position) prior to device placement.Warnings: discontinue use if an allergic reaction occurs.Precautions: do not use barrier cream on the perineum when using the purewick female external catheter.Barrier cream may impede suction.Recommendations: ensure the purewick female external catheter remains in the correct position after turning the patient.Remove the purewick female external catheter prior to ambulation.Properly placing the purewick female external catheter snugly between the labia and gluteus holds the purewick female external catheter in place for most patients.Mesh underwear may be useful for securing the purewick female external catheter for some patients.Assess device placement and patient¿s skin at least every 2 hours.Replace the purewick female external catheter every 8 to 12 hours or when soiled with feces or blood.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Corrections: a, b.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the authority advised sometimes there is leaking and sometimes they go a few weeks with no leaking.Patient has to lie on side due to bed sores.Nurse advised on tips.It is unclear if the lot number was requested.No medical intervention or patient impact reported.No additional information provided.